Ask an expert
Question

25 May 2004

Discomfort after discontinuing pill
Hi Doc,

I am 43 years old and have just stopped taking the pill (Marvelon) after 4 years use. I am in my 3rd week without the pill and am experiencing very tender breasts and lower abdominal pain (a full feeling with painful ovaries particularly on the one side). I am not pregnant and my husband has had a vasectomy. Are these symptoms a result of coming off the pill , my age and hormonal changes. Oh yes I am also hypothyroid and take 3 Eltroxin a day. Please advise.
Answer 386 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

The symptoms are probably related to homonal changes as your body adjusts. The pain may be ovulation pain.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9472 votes
No
68% - 20299 votes
Vote